Since starting Lisinopril about 6 months, I have been constantly loosing hair in the shower and while brushing my dry. It is also very dry.
Any blood pressure medicine can make hair a bit thinner. Also when the seasons change and if you have been sick, injured, had anesthesia, or under stress can make it shed. Try taking a Stresstab with zinc even the store brand will work. Also for the dryness, use some Neutrogena Triple moisturzer for hair and some Biosilk silk therapy or redken Glass leave in conditioner. They both work wonders. Make sure the stresstab with zinc doesn't interfere with other meds you might be taking. Ask the pharmacist about that. It rarely would, but, ask anyway.
I switched to Lisinopril from Atenolol about one month ago because I thought the Atenolol was causing my hair thinning... which is one of the side effects of beta blockers. I am taking vitamins specifically for hair, skin, and nails... with biotin, MSM, and B. I've also been taking Fish Oil capsules and Flax seed oil capsules. I'm still losing hair! I think the stress of the thinning is making it worse. I'm 58, so maybe hormones are playing a part also... plus stress! Quite a few of my coworkers are going through the same thing... I read a book by Dr. Christiane Northrup and she says there is a chinese herb called Shou wu pian that has been used for many years, and she has seen wonderful results from it regarding hair regrowth. The book is Wisdom of Menopause. I'm ready to try it.
Yes before taking lisinopril I had a real thick head of hair, Since starting on lisinopril a little over a year ago, I have lost at least 75% of my hair
It is still getting thinner.
I just learned about the side effects of hair loss and lisinopril.
I am going to ask my doctor to change my medication .
I have been on Lisinopril for several years and have lost all of the hair on the top of my head. I asked my doctor about this and was told that this was coincidental and not caused by the lisinopril. I have always felt that this was a lie and that doctors are covering up the truth.
I have just started taking lisinopril for my blood pressure and yes, I have hair falling out in handfuls everyday. I just started taking it 3 weeks ago.
I started taking Lisinopril 20 mg about three weeks ago, and my hair just suddenly turned thinner, super dry and looks awful. I've ;never experienced anything so devastating, and I'm not kidding. Now, I see I'm not alone. I've been panicking over this, which I'm sure is not helping my high blood pressure! I think I took lisinopril a long time ago, for about a year, under the name of Zestril 10 mg, or I thought it was the same stuff, and didn't notice anything wrong. I'm not taking it any more. and I'll get something else or just live on beets, low sodium V-8, avocados and grape juice.
It absolutely made my hair fall out. There is no history of male pattern baldness in my family but I started to lose it big time sometime after starting Lisinopril. I was not aware the drug was causing it. I was taken off Lisinopril because of the cough systems that can occur. I noticed a couple months after that my hair seemed to be growing again. Not sure how many months it took but eventually I had a complete head of hair again!
I am a female and have been taking Lisinopril-HCTZ for the last 15 years. As soon as I started taking it, my hair started coming out in clumps. I noticed it first in the shower because all the hair was keeping the water from draining! Anyway, I asked my doctor about it and she said that Lisinopril doesn't cause hair loss and that I must be under stress, etc., just all sorts of excuses.
Years went by and my ponytail literally went to about a third of its original volume. I can use a baby rubber band to hold all of it. The top-front of my head is the thinnest area. Also, my hair is flat, dry, dull and just blah.
Now I am just about to turn 58 and if I ask ANY doctor about my hair loss, he/she always says that it's probably because of my age and then asks if my mother had thin hair. The medical assistant to the last doctor I've seen even told me to "just wear a wig"!!
Anyway, I now see that I was right all along. I need to change medications, fast! I just hope that my hair will grow back! And I hope that I can actually find another medication that won't cause the same problem. My only regret is believing all these doctors, for all these years!!! I could just cry. We are all just guinea pigs.
Yes yes yes! I’ve been taking lisinopril 20 mgs for about 4 months. Lately, I’ve noticed my hair’s texture has changed. It appears dull and dry and gets tangled easily. I’ve always had shiney smooth thick hair. In fact, I had to be careful not to overdo the conditioner when cleansing my hair. But NOW! I HAVE to use conditioner and a lot of it and, in addition, I have to use a leave-in conditioner! My hair would have been a greasy mess in the past! Not only has my texture and hair condition changed for the worse, but I’ve been loosing way more strands of hair than I did a few months ago! In fact, I’ve experienced these hair changes ever since I started being prescribed “high blood pressure” meds about 1 year ago! Lisinopril is the 4th med my doctor has prescribed because I was experiencing more obvious (bad) side effects from the first three meds; for instance, ankle/foot swelling and severe constipation.
This hair loss situation is more fleeting because I am 62 years of age and it’s well known as we age, it’s normal to lose at least a bit more hair than when younger. I believe that hair loss as a side effect of lisinopril often goes UNreported because people tend to think it’s just their AGE causing the hair loss. I put 2+2 together about a week ago (HBP + Lisinopril = Telogen Effuvium (all-over hair loss)!!! Obviously, I’ve been investigating this equation online! That is how I found this website and article. I have already discontinued the lisinopril, which I know I should WAIT until I speak with my medical professional.. but I do NOT plan to have happen to me what’s happened to several of the people who’ve posted here. I refuse to lose any more of my hair! I want my smooth lustrous hair back! I specifically have always purchased top of the line hair products for myself. I don’t use Suave or White Rain! I buy sulfate free, paraban free, silicone free hair products! I use a coconut COWASH very often and even that isn’t reacting with my hair like it used to! I’m SICK over this! You can call me VAIN, but so much of “ME” has changed since menopause (including peri menopause), I refuse to live any longer with this “change” in my hair! I will call my PCP tomorrow (it’s the weekend) and ask the nurse to explain to him my issue & ask him to prescribe an alternative HBP med. But first, I plan to find alternative meds that are believed to NOT CAUSE hair loss. I will then relay my findings when I ask for a different medication. I FIRMLY believe this lisinopril is causing my hair issues and it more than likely is causing yours. Get off of it, is MY advise to you. I also plan to incorporate a more extensive EXERCISE PROGRAM into my daily life and cut back as much as I can on sodium in my diet. Hopefully, I can lose about 10 lbs minimum. These 3 changes just might naturally bring my BP to an acceptable level! (WITHOUT having to depend on med). I’m keeping my fingers crossed lol!
I've been taking lisinopril for several years, and never noticed any side-effects. Until recently. I believe it is responsible for causing my hair to fall out!! It's been an absolute nightmare trying to determine WHAT is causing my hair to thin... but I've narrowed it down, and I'm pretty darn sure, now, that it's the lisinopril. Grrrr... damn side-effects from these damn DRUGS. Grrrrrr AGAIN!!
I have had significant hair loss since starting Lisinopril -hydrochlorothiazide a year ago. I have lost hair by the hand full; and it continues break off.
I started taking 10mg of Lisinopril 9 months ago and have noticed a huge amount of shedding for the past 5 months. Does anyone know if a decrease in dosage will decrease the shedding? I went down to 5mg last week and my BP is still normal, but I know it often take s several months for the hair to react. I can't find an answer anywhere and I'm getting desperate. Help?
Thanks to all for your postings about your experience with taking Lisinopril. I've experienced the same thing, with breakage, and losing handfuls of hair on a daily basis. I was writing it off to my thyroid being out of range on the low side. Another annoying feature of Lisinopril is the cough, which never comes at a good time. I will be asking my doctor to change my med, but let's face it, all drugs come with side-effects. Thing is, which is defeating, is that my primary doesn't feel it's anything to have these side effects. I think he's tired of my complaints, and just feels that coughing, and going bald, is no big deal..
This drug Lisinopril took my hair out less than 6 months it took me 10 years to grow my hair it was almost next to my tail bone I cried like a baby in it now trying to grow back it has been over a year am afraid my hair will not be the same it is still very short and the ends are so terrible someone has to do something about this medication I wish there was an Law suit available to sue the company for people going threw this you have to worry about High blood pressure than your hair lost this is crazy I went threw very bad Depression after my hair lost
Yes and I’m awfully upset, I’ve taken Lisinopril and it’s has caused my to have a few amount of issues since taking them besides hair loss
- Lisinopril Information for Consumers
- Lisinopril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lisinopril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.